Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking medicine for high blood pressure. Will it be safe to consume alcohol?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Dear Sir i am 34 years old and usually i m high blood pressure also in evening but i take medicin amlong a 25 i am just worrying if after taking my medicin for bp can i enjoy my whusky drink pls advice me beside this i am fit and dont have sugar and i am 5 ft 10 and i m 75 weight so pls advice me thank u
Posted Wed, 13 Feb 2013 in General Health
Answered by Dr. Sundar Gnanavel 12 minutes later
Thanks for your query. You have history of high blood pressure. I would strictly advise you against consuming even limited quantity of alcohol since alcohol has propensity to worsen diabetis (high sugar), hypertension (high BP), make you obese and also result in cardiac (heart) disease. Consuming alcohol after T.Amlodipine can also cause giddiness due to fluctuation in blood pressure. If you wish to quit alcohol, effective anti-craving , deterrant medication and counselling techniques like motivation enhancement are available. I would repeat kindly avoid alcohol. Wish you good health.
Dr Sundar
Addiction medicine specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor